Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computing the Wedderburn decomposition of group algebras by the Brauer–Witt theorem

Author: Gabriela Olteanu
Journal: Math. Comp. 76 (2007), 1073-1087
MSC (2000): Primary 20C15; Secondary 16S34
Published electronically: January 4, 2007
MathSciNet review: 2291851
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present an alternative constructive proof of the Brauer–Witt theorem using the so-called strongly monomial characters that gives rise to an algorithm for computing the Wedderburn decomposition of semisimple group algebras of finite groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 20C15, 16S34

Retrieve articles in all journals with MSC (2000): 20C15, 16S34

Additional Information

Gabriela Olteanu
Affiliation: Department of Mathematics and Computer Science, North University of Baia Mare, Victoriei 76, 430072 Baia Mare, Romania.
Address at time of publication: Department of Mathematics, University of Murcia, 30100 Murcia, Spain.

Keywords: Wedderburn decomposition, Brauer–Witt theorem, Schur index
Received by editor(s): February 20, 2006
Published electronically: January 4, 2007
Additional Notes: The author was partially supported by the D.G.I. of Spain and Fundación Séneca of Murcia
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.